MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. CHEMO DISPENSING PIN¿; SET, I.V. FLUID TRANSFER

B. BRAUN MEDICAL INC. CHEMO DISPENSING PIN¿; SET, I.V. FLUID TRANSFER
Catalog Number 412014
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event 1: (b)(4).The sample has not yet been received and the investigation is ongoing at this time.A follow-up report will be submitted when the results of the investigation become available.
 
Event or Problem Description
As reported by the user facility: event 1: when the chemo pin is assembled with a 50 ml vial of paclitaxel, a 25 ml etoposide or a 16 ml docetaxel, the pin cracks and begins to leak a scant amount of chemotherapy onto the sterile hood environment.This occurs after the second or third time it is aspirated from the vial with a syringe.The nurse was wearing ppe and did not have any exposure to the scant amount of chemotherapy leaked.The environment was cleaned per facility protocol.No injuries reported.
 
Additional Manufacturer Narrative
Event 1: this report has been identified as b.Braun medical internal report number (b)(4).Two (2) used chemo dispensing pins without packaging were returned for evaluation.Visual examination noted cracks in the dispensing pin's female luer lock.A pressure test was performed for leakage per specification with failing results.Therefore, the reported defect was confirmed.Review of the discrepancy management system (dsms) database performed for the reported lot number revealed no abnormalities or non-conformances noted during in process or final product inspection.Based on the results of the sample evaluation, no specific conclusions can be made regarding the cause of the reported event.We will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
CHEMO DISPENSING PIN¿
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
MDR Report Key7523401
Report Number2523676-2018-00035
Device Sequence Number16500107
Product Code LHI
UDI-Device Identifier04022495095893
UDI-Public04022495095893
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K983794
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number412014
Device Lot Number0061565101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1